Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Albuquerque, NM

January 30, 2008

NWS Albuquerque, NM issued this red flag warning at Jan 30, 2008, 7:05 AM MST. It took effect at Jan 30, 2008, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 7:05 AM MST (14:05 UTC)
In effect from
Jan 30, 2008, 9:00 AM MST
Expired
Jan 30, 2008, 5:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 301405
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 AM MST WED JAN 30 2008

NMZ108-310000-
/O.UPG.KABQ.FW.A.0003.080130T1600Z-080131T0000Z/
/O.NEW.KABQ.FW.W.0003.080130T1600Z-080131T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
705 AM MST WED JAN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST WINDS TO 30 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH
HUMIDITIES FALLING INTO THE LOW TEENS THROUGH THE DAY TODAY TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

HUMIDITIES WILL RECOVER AFTER 5 P.M...REACHING NEAR 30 PCT BY
EARLY EVENING...TO EASE THE FIRE WEATHER DANGER.

CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP ACROSS THE SAME
AREA ON THURSDAY...WITH ANOTHER DAY OF STRONG WINDS AND LOW
HUMIDITIES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:00 AM MST, 4 hours 5 minutes earlier.

Area forecast discussion, Jan 30, 3:00 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST WED JAN 30 2008

.DISCUSSION...
ANOTHER ROUND OF SNOW AND WIND IN STORE FOR PORTIONS OF NEW MEXICO
TODAY AS VIGOROUS AND FAST PACED NORTHERN STREAM SHORT WAVE TROUGH
APPROACHES. THESE TWO ASPECTS OF THE STORM WILL POSE A FEW
CHALLENGES FOR TODAY.

CERTAINLY MUCH LESS MOISTURE TO WORK WITH IN THIS SYSTEM DUE TO
ITS ORIGIN. A BROAD AND SOMEWHAT ILL DEFINED JET IS ROUNDING THE
BASE OF THE SYSTEM...HOWEVER SOME UPPER LEVEL DIVERGENCE/DYNAMICS
ARE IN PLACE ALLOWING A BAND OF FRONTOGENESIS TO SHAPE UP DURING
SYSTEM PASSAGE. GIVEN THIS FORCING...CURRENT THINKING IS FOR 1 TO
2 INCHES OF SNOWFALL ACROSS PORTIONS OF THE WEST
CENTRAL...NORTHWEST...AND SANGRE DE CRISTO MOUNTAINS AS WELL AS
PORTIONS OF THE NORTHWESTERN PLATEAU. SNOWFALL WILL COUPLE WITH
BREEZY TO WINDY CONDITIONS IN THESE AREAS AND THUS WINTER WEATHER
ADVISORY WILL BE HOISTED THROUGH WEDNESDAY EVENING TO HIGHLIGHT
AREAS OF SNOWFALL...AND INTERMITTENT PERIODS OF BLOWING SNOW. LOCALLY
HIGHER AMOUNTS OF 4 TO 6 INCHES MAY BE POSSIBLE ALONG WESTERN
SLOPES OF THE SAN JUANS. FARTHER EAST...WINDS WILL HIT ADVISORY
CRITERIA OVER NORTHEAST HIGHLANDS...SOUTH CENTRAL MOUNTAINS AND
INTO THE EAST CENTRAL PLAINS. LOW HUMIDITIES WILL ALSO CONTINUE
IN THE EAST AND CURRENT PLANS ARE FOR THE FIRE WEATHER WATCH TO BE
UPGRADED TO RED FLAG WARNING LATER THIS MORNING. SOME SNOW IS
EXPECTED TO SPREAD OVER THE NORTHEAST HIGHLANDS AND NORTHEAST
PLAINS BY THIS EVENING...HOWEVER CONFIDENCE IN MEETING ADVISORY
LEVEL SNOWFALL IS LOW DUE TO A LACK OF ANY UPSLOPE COMPONENT TO
THE WINDS AND UNFAVORABLE JUXTAPOSITION OF FRONTOGENESIS.

THIS SYSTEM QUICKLY ROLLS OUT OF THE AREA WITH THURSDAY BEING
DOMINATED BY NORTHWESTERLY FLOW UNDER A SUBTLE AND BRIEF LIVED
RIDGE BEFORE QUICKLY TURNING TO ZONAL FLOW ON FRIDAY. SUBTLE
BATCHES OF ENERGY AND SATURATION ALOFT WILL CLIP THE NORTHERN
BORDER OF THE STATE FRIDAY...SATURDAY...AND SUNDAY BEFORE THE AXIS
OF LONG WAVE TROUGH APPROACHES INTO THE BEGINNING OF THE NEW WORK WEEK.

&&

.AVIATION...
APPROACHING WEATHER SYSTEM FROM CALIFORNIA COAST NEAR THE FOUR
CORNERS WILL SWEEP EAST AND SOUTH ACROSS NEW MEXICO OVER NEXT 24
HOURS. CLOUD COVER MOVING BROADLY FROM FOUR CORNERS TO RIO GRANDE
BY 18Z...TO EASTERN PLAINS BY 21Z...AND TO TEXAS BORDER BY 00Z.
EXPECTING CIGS MOSTLY VFR...WITH OCCNL PECKS INTO MVFR IN LIGHT
SNOW MAINLY NORTH OF INTERSTATE 40 WITH MT TOPS OBSCURED. DEEPENING
SURFACE LOW OVER TEXAS PANHANDLE WILL BOOST AFTERNOON WINDS FOR
KTCC...KROW...KLVS AND BROADLY OVER EASTERN PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32   8  33  16 /  60   5   0   0
GALLUP..........................  32  -1  32   8 /  50  20   0   0
GRANTS..........................  36   4  33   8 /  30  20   0   0
GLENWOOD........................  51  15  47  17 /  20  20   0   0
CHAMA...........................  28  -5  31  -2 /  60  30   0   5
LOS ALAMOS......................  31   5  32   9 /  30  10   0   0
RED RIVER.......................  26  -5  26  -3 /  60  30   0  10
TAOS............................  32   2  31   2 /  60  40   0   5
SANTA FE........................  34  10  35  13 /  20  10   0   0
SANTA FE AIRPORT................  35   9  34  14 /  20  10   0   0
ESPANOLA........................  38   5  41  11 /  20  10   0   0
ALBUQUERQUE HEIGHTS.............  42  16  40  21 /  10   5   0   0
ALBUQUERQUE VALLEY..............  43  10  43  14 /  10   5   0   0
ALBUQUERQUE FOOTHILLS...........  41  10  40  15 /  10   5   0   0
ALBUQUERQUE WEST MESA...........  42  13  48  18 /  20   5   0   0
SOCORRO.........................  53  16  47  15 /  10   5   0   0
SANDIA PARK/CEDAR CREST.........  38   6  36  11 /  10  10   0   0
MORIARTY/ESTANCIA...............  41   7  38  14 /  10  10   0   0
CARRIZOZO.......................  49  20  42  15 /   5  10   0   0
RUIDOSO.........................  47  18  40  16 /   5  10   0   0
RATON...........................  40   6  33   8 /  30  20   0   0
LAS VEGAS.......................  38   7  35  16 /  20  20   0   0
ROY.............................  43  13  43  20 /  10  20   0   0
CLAYTON.........................  46  14  37  19 /   5  50   0   0
SANTA ROSA......................  56  17  46  22 /   5  10   0   0
TUCUMCARI.......................  55  20  44  21 /   5  20   0   0
FORT SUMNER.....................  57  17  46  20 /   5   5   0   0
CLOVIS..........................  56  22  44  22 /   5  10   0   0
PORTALES........................  56  20  45  23 /   5  10   0   0
ROSWELL.........................  63  27  48  21 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 11 PM TONIGHT
FOR THE FOLLOWING ZONES...NMZ001-002-004-008.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ005-012-013-016>018-026.

WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ011.

RED FLAG WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ108.

&&

52/SHY

In the hours before

Special weather statement, Jan 30, 4:48 AM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 AM MST WED JAN 30 2008

NMZ001>021-026-311300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
448 AM MST WED JAN 30 2008

...WINTER WEATHER RETURNS TO NORTHERN NEW MEXICO LATE THIS
WEEKEND INTO THE UPCOMING WORK WEEK...

A WEATHER SYSTEM GATHERING STRENGTH OFF THE WESTERN TIP OF THE
ALEUTIAN ISLAND CHAIN WILL REACH THE MOUTH OF THE COLUMBIA RIVER
IN THE PACIFIC NORTHWEST LATE SATURDAY...AND DIVE SOUTH AND EAST
TOWARD THE FOUR CORNERS REGION BY LATE SUNDAY.

WITH COLD ALASKAN AIR PACKED IN BEHIND THE STORM...ANOTHER ROUND
OF SNOW IS IN STORE FOR SUNDAY AFTERNOON THROUGH MONDAY OVER
NORTHERN AND WESTERN NEW MEXICO...SPREADING TO THE EASTERN PLAINS
AND NORTHEAST HIGHLANDS BY LATE MONDAY AND LINGERING THROUGH TUESDAY.

CURRENT FORECASTS PLACE HEAVIEST SNOW AMOUNTS OVER THE NORTHWEST
MOUNTAINS NEAR THE COLORADO BORDER...WITH SOMEWHAT LESSER AMOUNTS
OVER THE WESTERN MOUNTAINS AND NORTHEAST HIGHLANDS. SIGNIFICANT
SNOWFALL IS ALSO POSSIBLE OVER THE EASTERN PLAINS ON
TUESDAY...NEAR THE TEXAS BORDER ALONG THE INTERSTATE 40 CORRIDOR.
SNOW WILL TAPER OFF OVER THE EAST LATE TUESDAY NIGHT.

WITH A LONG JOURNEY FROM SOUTHWEST ALASKA TO NEW MEXICO...MUCH
UNCERTAINTY REMAINS IN THE TRACK AND TIMING OF THIS WEATHER SYSTEM
AS IT MAKES THE TRIP. HOWEVER...THOSE PLANNING TRAVEL OR OUTDOOR
ACTIVITIES ACROSS NORTHERN AND CENTRAL NEW MEXICO FROM LATE THIS
WEEKEND INTO THE UPCOMING WORK WEEK SHOULD STAY IN CLOSE TOUCH
WITH THEIR PREFERRED WEATHER INFORMATION SOURCE. THOSE OUTDOORS
LATE THIS WEEKEND INTO THE UPCOMING WORK WEEK SHOULD PREPARE FOR A
WIDE RANGE OF WINTER WEATHER...INCLUDING LOCALLY HEAVY SNOWFALL
ALONG WITH BLOWING AND DRIFTING SNOW. THOSE PLANNING TRAVEL SHOULD
BE FULLY PREPARED FOR WINTER DRIVING CONDITIONS. EXPECT TRAVEL
DELAYS AND PLAN ON LEAVING PLENTY OF TIME TO REACH YOUR
DESTINATION.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:25 AM MSTWind AdvisoryABQ30 hr
Jan 30, 4:39 AM MSTWinter Weather AdvisoryABQ25 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.